With free registration, you can ask and answer questions in our HYSTERECTOMY forum community, get free booklets, access Hysterectomy Checkpoints and more. You are not alone. The HysterSisters are here for you. Join us today!
Hi there ladies...I am hoping to get some advice from you because I am at a loss! A little history first. I had a full hysterectomy in May of 2005. My gyn started me on 2 mg of Estradiol and my hot flashes were really bad. My mother in law talked me into going to this health and wellness dr. and she put me on all kinds of stuff....bi-est, progesterone, armour thyroid, cortisol, melatonin, 5-htp and vitamins. I think I was taking close to 29 pills a day. Then I went to my regular dr for a physical and told him that I wasn't sleeping good at all and that my husband says I snore all the time. So...had 2 sleep studies done and I have sleep apnea. So, the regular dr tells me I need to get off all of the meds that I'm on because they are making me gain weight, etc. I need to lose about 50 lbs he says to help with my sleep apnea. He wants to put me on Effexor for the hot flashes! So...now I have 3 different dr's telling me 3 different things so I just stopped taking everything! I actually felt pretty good but I noticed that swelling in my hands and feet is really bad. I can't even wear my wedding ring on most days. And I wake up at night with my hands and arms asleep and during the day, my hands ache all the time. I am wondering if it has to do with me not taking any hormones. Oh and my skin is really dry and I have vaginal dryness too. So, I thought...ok, I will start taking my estrogen again. I've only been taking them for about 3 days and the hot flashes are back full force!!! What is the deal? I just want to cry because I am at a loss at what to do! Any advice would be greatly appreciated! Thanks!
I have gotten off of my estrogen before and the only symptoms I had were hot flashes and some dryness. It took a few weeks actually for the estrogen levels to go down in my body for me to have symptoms. I don't think swelling or numbness would be from lack of estrogen.
The other meds you were on, and if you are off all of them , then they may be causing some of these problems. I would call the dr and tell them what meds you are off of and the symptoms you are having. It is not a good idea to go off cold turkey off meds and especially all at once. I am sorry you are having this problem and hope you can figure out what is causing the symptoms.
I remember earlier this year there was a thread about this topic and it seems like quite a few of us have had this experience. I still get it off and on, though not as frequently. It makes no sense to me either. I hope it gets better for you!
I read the your post but i'm unclear as to whether you felt ok while taking the vitamins and Biest, and progesterone. many people here are taking that same sort of thing. it is not a bad program.
It seems odd that a person would have hot flashes if they were taking estrogen, but I've been told that anytime you make a change in your hormones, it will upset the body chemistry and you could have hot flashes. So I don't think I would stop the hornones , rathe continue for a week or so and give your body a chance to level out. Hopping round with all sorts of stuff is probably confusing our body. i speak from experience as I was doing this just a few short weeks ago. I settled down , got on one dose of estrogen and left it at that. Eventually i leveled out.
The finger swelling and hands and arms going to "sleep" is something I have too. Check our diet. Watch for sodium in any form. for me eating bread, or rather flour in any form caused swelling. So if i quit bread flour, candy, pasta and potatoes, esp, the swelling reduces.
You need to find a doc and stick with one. I too have had the experience of more than one doc telling me what to do. Find one and do what they tell you to do. if after a reasonable time you do not feel ok, tell your doc and make changes. You do need to give any program time to work.
I hope you are feeling better soon
When my Dyspepsia and IBS are acting up I have the tingling in my arms and hands also. Don't know if the two are connected or because I lay off all my supplements except my Zoloft and Protonix while my stomach is settling down. I also notice I get that weird under the skin vibrating feeling too. Very strange but I've read a lot of women get it due to the nerve endings craving an estrogen bath. Mine seems to bother me the most when I wake up in the morning.
I wasn't having numb hands until I STARTED taking estrogen. I felt much better not taking it, but my loss of short-term memory was driving me nuts. Now my hands are swollen and keep going numb. No changes in my diet or other supplements - just 1 mg. of estradiol tablets.
NUMB hands can be a symptom of hypothyroidism. Have you had your TSH checked? If you were on Armour and then stopped it could bring out symptoms. Just a thought. I have carpel tunnel/numbness when my thyroid is off.
I have this too and it is driving me crazy...among other things such as weight gain (18 pounds in 5 months), headaches, joint pain, insomnia. I just got off climara to try estrogel. I too, just went to "wellness" type doc. On some supplements since everything is out of balance. Just wish it didn't take so long to see changes.